Winter Weather, Augusta
- When
- December 12, 12:00 AM EST to 9:00 AM EST
- Where
- Augusta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
A trace of ice was reported at Estaline.
Low pressure cut up through the great lakes during the early morning hours of the 12th. Warm and moist air overrode the surface cold air in place causing precipitation to occur.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
Low pressure cut up through the great lakes during the early morning hours of the 12th. Warm and moist air overrode the surface cold air in place causing precipitation to occur. There was enough cold air at the surface for pockets of freezing rain across the Shenandoah Valley into extreme northern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 11, 8:57 PM EST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
857 PM EST SAT DEC 11 2010
.SYNOPSIS...
A WEAK COASTAL LOW MOVES NORTH INTO THE MID ATLANTIC TONIGHT AS A
LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL MOVE EAST ACROSS
THE SOUTHERN GREAT LAKES THROUGH SUNDAY NIGHT. A STRONG COLD FRONT
WILL MOVE EAST ACROSS THE AREA LATE SUNDAY...AND AN UPPER LOW WILL
LINGER ACROSS THE EASTERN GREAT LAKES INTO THE MIDDLE PART OF NEXT
WEEK. BLUSTERY AND COLD CONDITIONS RETURN FOR MONDAY THROUGH
WEDNESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
STRATUS DECK HAS SPREAD NEWD THIS EVE...NOW ENCOMPASSES ENTIRE
CWA. MAIN SHIELD OF LGT RN SPREADING NWD ACRS I-66 CORRIDOR...THO
RMNG E OF BLUE RDG. N OF THIS RGN...SOME DZ OCCURRING. TEMPS JUST
ABV FRZG ALONG BLUE RDG AND NRN MD...BUT APPEARS THESE AREAS HAVE
EXPERIENCED MINIMA TEMPS AND READINGS SHUD SLOWLY RISE OVNGT IN SE
FLOW AND DWPTS RISE INTO M/U30S. ONGOING PRECIP ASSOCIATED WITH
NNWD MOVG COASTAL LOPRES...JUST OFF NC COAST. THIS LOW WILL
APPROACH SRN CWA BY 12Z. BROADER AND MORE INTENSE PRECIP
ASSOCIATED WITH NRN JET STORM SYSTEM OVR OH VLY. THIS
PRECIP...AGAIN IN LIQUID FORM...WILL OVERSPREAD WRN AREAS OF THE
CWA LATER TNGT...AS PRECIP SHIELD FROM COASTAL LOW CREEPS WWD.
MAIN FCST ISSUE TNGT IS WINTER WEATHER ADVISORY FOR AREAS W OF
BLUE RIDGE. THESE AREAS CLEARED OUT THIS EVE...AND TEMPS HOVERING
AROUND FRZG MANY AREAS. MILDER MARINE AIR SHUD HOLD TO THE
E...WHILE COLD AND SOMEWHAT DRIER AIR CONTS TO DRAIN SWD THRU THE
SHENANDOAH VLY. PRECIP SHUD GENERALLY HOLD OFF UNTIL MIDNGT OR
SO...WITH -FZRA XPCD THEREAFTER. SVRL FACTORS SHUD LIMIT XTNT OF
ACCRETION...THE FIRST BEING THAT DRY LLVL AIR KEEPG QPF MINIMAL.
ALSO...TEMPS SHUD BE JUST BLW FRZG AT PRECIP ONSET...WITH INCRG
SLY FLOW AND WAA OVNGT. WITHOUT STRONG HIPRES ACRS NEW ENGLAND
MAINTAINING NLY/DRY FLOW DOWN E SIDE OF APLCNS...CAD SHUD BE ABLE
TO ERODE AND LLVLS MOISTEN. PREV DISCUSSION FOLLOWS...
LKLY TO BE A LULL PCPN WISE TMRW MRNG PRIOR TO CFP. THE LOW WL BE
OVR NY/PA BTWN 18-00Z...MAKING THE FROPA AN AFTN AFFAIR. COLD AIR WL
CRASH EWD BY LT DAY. THIS TIMING A FEW HRS LATER THAN PRVS RUNS. HV
MIXED RA W/ SNW W OF BLURDG LT IN THE DAY...BUT LEFT AS JUST DEF RA
ELSW. TEMPS NOT PURELY DIURNAL...AND SOME FAIRLY SIZEABLE DIFFS
NOTED BTWN MAV/MET /UP TO 10 DEGF/. THERE IS A 40-50 KT LLJ TO BUMP
TEMPS UPWD...BUT THAT APPEARS TO BE MAINLY E OF I-95...W/ A FAIRLY
TIGHT TEMP GRAD. DID NOT CHOOSE TO PAINT IT IN THE GRIDS. GNLY ERRED
ON THE LOW SIDE FCST MAXT OF 50F FOR NAK/NHK MAY BE UNDERDONE.
THE WRN FRINGE CUD REMAIN A MIXED BAG PRIOR TO THE CHGOVR. LATER
SHIFTS WL NEED TO RESOLVE ADVY FOR FZRA ENDING AT 12Z AND WATCH BGNG
AT 19Z. A MIX OF WINTRY PCPN CERTAIN PSBL BTWN THE TWO.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
UPDATE...HAVE INCREASED POPS LATER SUNDAY NIGHT INTO MONDAY MORNING
ACROSS THE CWA. MODELS INDICATE A FAIRLY POTENT SHORTWAVE/VORT MAX
MOVING ACROSS THE AREA DURING THAT TIME. WITH COLDER AIR IN
PLACE...SHORTWAVE COULD PRODUCE SCATTERED SNOW SHOWERS ACROSS THE
REGION THAT MIGHT RESULT IN LIGHT SNOWFALL ACCUMULATIONS AROUND THE
MORNING RUSH HOUR. IN ADDITION TO ADDING IN POPS...HAVE INCLUDED A
PARAGRAPH IN THE HWO ABOUT THIS POTENTIAL. PREV...
SUNDAY NIGHT...THE LOW PRESSURE SYSTEM LIFTS NORTHEAST ACROSS THE
EASTERN GREAT LAKES AS THE ASSOCIATED COLD FRONT CROSSES THE CWA IN
THE EVENING AND THROUGH MIDNIGHT. A CHANGEOVER TO SNOW IS STILL
EXPECTED IN THE FRONTAL PRECIP THOUGH LITTLE ACCUMULATION /IF ANY
I95 AND EAST/ IS EXPECTED CONSIDERING THE PREVIOUS 18 HOURS OR SO OF
ABOVE FREEZING TEMPS. A MORE SIGNIFICANT THREAT IS WET ROADWAYS
FREEZING AS THE COLD AIR SPILLS IN FROM THE WEST. A LONG PERIOD OF
UPSLOPE SNOW SHOWERS WILL INITIATE FOR THE ALLEGHENY FRONT AND WEST.
MIN TEMPS IN THE TEENS AT HIGHER ELEVATIONS FROM THE BLUE RIDGE AND
WEST...LOW TO MID 20S SHEN VLY TO THE PIEDMONT...AND UPR 20S TO LOW
30S EAST OF I-95.
THE H5 TROUGH AXIS WILL TILT MORE NEGATIVELY...PERSISTING
ACROSS THE MID ATLANTIC SUNDAY NIGHT THROUGH MONDAY NIGHT.
INSTABILITY UNDER THIS LOW SHOULD ALLOW SOME SNOW SHOWERS TO DEVELOP
EAST OF THE ALLEGHENY FRONT. THESE SHOWERS ARE MORE LIKELY FURTHER
NORTH. CHANCE POPS FOR SNOW SHOWERS ARE IN FOR N-CNTRL MD LATE
SUNDAY NIGHT THROUGH MONDAY. THESE WOULD BE LIGHT TO LOCALLY
MODERATE IN INTENSITY...WILL HAVE TO MONITOR FUTURE GUIDANCE TO SEE
IF LOCATIONS FURTHER SOUTH...SUCH AS THE DC METRO MAY SEE SOME SNOW
SHOWERS/FLURRIES.
WINDS...GUSTY FLOW IS EXPECTED BEHIND THE FRONT...THOUGH STRONGER
WINDS ARE EXPECTED AS THE NLY JET MOVES EAST ACROSS THE MID ATLANTIC
MONDAY NIGHT THROUGH MID WEEK. WIND HEADLINES /FOR WIND GUSTS IN
EXCESS OF 46 MPH/ EXPECTED AT SOME POINT IN THIS TIME FOR AT LEAST
THE RIDGELINES. IT WILL BE WINDY AT LOW LEVELS TOO...PARTICULARLY
DURING THE DAY TUESDAY...WHEN HEADLINES MAY BE NEEDED ACROSS MOST OF
THE CWA.
TEMPERATURES...MAX TEMPS IN THE TEENS MONDAY AND TUESDAY AT HIGH
ELEVATIONS...WITH LOW ELEVATIONS IN THE LOW TO MID 30S MONDAY...AND
MID TO UPR 20S TUESDAY. THESE ARE 10 TO 15 DEGREES BELOW NORMAL.
MONDAY NIGHT AND TUESDAY NIGHT TO BE COLD...BOTH IN TERMS OF TEMPS
AND WIND CHILLS. WIND CHILL ADVISORIES /-5 TO -20F/ EXPECTED FOR THE
ALLEGHENY MOUNTAINS SUNDAY NIGHT...THEN MONDAY NIGHT THROUGH MID
WEEK. WIND CHILLS TO DROP INTO THE POSITIVE SINGLE DIGITS EAST OF
THE BLUE RIDGE MONDAY NIGHT AND TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY INTO THURSDAY...THE UPPER LOW DRIFTS EAST WITH A STRONG
SFC PRESSURE GRADIENT PERSISTING ACROSS THE AREA. COLD AIR CONTINUES
TO SPILL IN WITH GUSTY WINDS. TEMPERATURES CONTINUE TO BE 10 TO 15
DEGREES BELOW NORMAL.
LATEST GFS AND EURO BOTH FEATURE A CLIPPER SYSTEM LATE NEXT
WEEK...THE MAJORITY OF THE RELATED PRECIP /SNOW/ LOOKS TO BE JUST
SOUTH OF THE CWA AT THIS TIME...INCLUDED SOME CHANCE POPS FOR SNOW
THURSDAY AND FRIDAY.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
MVFR VSBYS/CIGS ACRS URBAN CORRIDOR AIRPORTS ALREADY...WITH MVFR
CIGS ACRS MRB/CHO...WHERE NO -RA HAS FALLEN. XPCT CONDS TO CONT
DETERIORATING OVNGT AS LLVLS BECOME MORE SATURATED AND PRECIP MORE
WIDESPREAD. HAVE REDUCED VSBY/CIGS TO IFR BY 4Z FOR URBAN
CORRIDOR...5Z FOR CHO...THEN AROUND 8Z FOR MRB. SHORTLY
THEREAFTER...CIGS SHUD DROP TO LIFR...AND RMN THERE THRU SUN MRNG.
PRECIP SHUD GENERALLY BE IN FORM OF -RA AND CONT THRU SUN MRNG.
XCPN WILL BE MRB...AND PSBLY CHO...WHERE -FZRA IS PSBL. TEMPS SHUD
SLOWLY RISE THRU THE NGT...SO BEST CHC OF -FZRA WILL BE NEAR
PRECIP ONSET TIME.
PERHAPS A BREAK IN PRECIP AT SOME POINT MIDDAY TMW...BUT IFR/LIFR
CONDS LIKELY TO PERSIST EVEN WITHOUT PRECIP. TAF FCST REFLECTS NO
SIGNIFICANT IMPROVEMENT THRU 6Z MON. PREV DISCUSSION FOLLOWS...
COLD FRONT LATE SUNDAY...RAIN EXPECTED TO CHANGE OVER TO LIGHT
SNOW BEFORE ENDING ACROSS THE TERMINALS. LIGHT SNOW
SHOWERS/FLURRIES POSSIBLE MONDAY AT KBWI/KMTN...MAYBE KIAD/KDCA
TOO. GUSTY WLY FLOW /20 TO 25 KT/ SUNDAY NIGHT THROUGH MONDAY WITH
WINDIER CONDITIONS /GUSTS AT TIMES 30 TO 40 KT/ POSSIBLE LATE
MONDAY THROUGH MIDWEEK AS THE UPPER LOW PERSISTS TO THE NORTH OF
THE AREA.
&&
.MARINE...
WNDS E AT 5 TO 10 KTS...SHUD GRADUALLY INCR OVNGT AS CSTL LOPRES
APPROACHES FROM S. SCA RMNS INTACT FOR ALL XCPT BALT HARBOR AND
UPR TIDAL POTOMAC BEGINNING AT 6Z...THO CONFIDENCE IS A BIT LOW IN
WINDS REACHING SCA CRITERIA ACRS MID POTOMAC AS WELL. -RA AND POOR
VSBY LIKELY THRU NGT AS WELL. PREV DISCUSSION FOLLOWS...
SLY WNDS JUST OFF THE DECK INCR FURTHER TMRW...SO WL INCL REST OF
WATERS AT THAT TIME. MIXING NOT MUCH BETTER...AND MAY EVEN SUBSIDE A
PINCH PRIOR TO CFP.
A COLD FRONT CROSSES THE BAY EARLY SUNDAY NIGHT...THE SMALL CRAFT
ADVISORY HAS BEEN EXTENDED THROUGH SUNDAY NIGHT. INCREASING SMALL
CRAFT CONDITIONS EXPECTED THROUGH MONDAY AS AN UPPER LOW MOVES NORTH
OF THE AREA. THIS UPPER LOW STALLS TO THE NORTH...WITH PERIODIC
GALES POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.
&&
.TIDES/COASTAL FLOODING...
LOPRES APPROACHING FROM THE S AND ELY FLOW HAVE COMBINED TO
PRODUCING ELEVATED WATERS ALONG THE WRN SHORE OF CHESAPEAKE BAY.
POSITIVE TIDAL ANAMOLIES OF 0.5 FEET ARE OCCURRING...AND MAY
INCREASE TO 1 FOOT OR SO TMW. ATTM...IT APPEARS LVLS WILL STAY
BELOW THOSE WHICH WOULD CAUSE ANY COASTAL FLOODING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MDZ003-501-
502.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING FOR MDZ501.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR VAZ025>031-
503-504.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING FOR VAZ503.
WV...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR WVZ050>053-
055-501>506.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING FOR WVZ501-503-505.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 6 PM EST MONDAY FOR
ANZ530>534-536-537-539>543.
SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 PM EST MONDAY FOR
ANZ535-538.
&&
SYNOPSIS...BAJ
NEAR TERM...SBK/HTS
SHORT TERM...BAJ/BPP
LONG TERM...BAJ
AVIATION...BAJ/SBK
MARINE...BAJ/SBK/HTS
TIDES/COASTAL FLOODING...SBKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1004 PM EST SAT DEC 11 2010 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 121000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1004 PM EST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER SOUTH OF INDIAN HEAD OVERNIGHT. DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY SUNDAY NIGHT AND MONDAY. AN UPPER LEVEL DISTURBANCE MAY PASS THROUGH THE REGION LATE SUNDAY NIGHT AND MONDAY MORNING. WITH COLDER AIR HAVING MOVED IN BEHIND A COLD FRONT...THIS DISTURBANCE HAS THE POTENTIAL TO PRODUCE SCATTERED SNOW SHOWERS WHICH COULD RESULT IN LIGHT SNOWFALL ACCUMULATIONS MONDAY MORNING. THERE IS STILL SOME UNCERTAINTY REGARDING THIS SITUATION...SO PLEASE STAY APPRISED OF THE LATEST FORECASTS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY MONDAY THROUGH THE MIDDLE OF NEXT WEEK. GALES ARE ALSO POSSIBLE TUESDAY THROUGH WEDNESDAY...ESPECIALLY OVER THE CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-121000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1004 PM EST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FOR AREAS WEST OF THE BLUE RIDGE ALONG WITH FREDERICK AND CARROLL COUNTIES IN MARYLAND DUE TO THE POTENTIAL FOR LIGHT FREEZING RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PROLONGED PERIOD OF SNOW IS EXPECTED ALONG THE WESTERN SLOPES OF THE ALLEGHENY FRONT SUNDAY AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. A WINTER STORM WATCH IS IN EFFECT FOR THE WESTERN SLOPES FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. THIS WATCH MAY EVENTUALLY NEED TO BE UPGRADED TO A WINTER STORM WARNING. PLEASE REFER TO THE WINTER WEATHER MESSAGE WBCWSWLWX FOR FURTHER DETAILS. FOR AREAS EAST OF THE ALLEGHENY FRONT...AN UPPER LEVEL DISTURBANCE MAY PASS THROUGH THE REGION SUNDAY NIGHT AND MONDAY MORNING. WITH COLDER AIR HAVING MOVED IN BEHIND A COLD FRONT...THIS DISTURBANCE HAS THE POTENTIAL TO PRODUCE SCATTERED SNOW SHOWERS WHICH COULD RESULT IN LIGHT SNOWFALL ACCUMULATIONS SUNDAY NIGHT AND MONDAY MORNING. THERE IS STILL SOME UNCERTAINTY REGARDING THIS SITUATION...SO PLEASE STAY APPRISED OF THE LATEST FORECASTS. STRONG GUSTY WINDS ARE ALSO EXPECTED MONDAY THROUGH WEDNESDAY. WIND ADVISORY CONDITIONS ARE POSSIBLE OVER THE HIGHLANDS THROUGH THIS PERIOD...AND POSSIBLY FOR LOWER ELEVATIONS ON TUESDAY. THE COMBINATION OF STRONG GUSTY WINDS AND COLD TEMPERATURES WILL BRING THE POTENTIAL FOR BELOW ZERO WIND CHILLS ACROSS THE HIGHLANDS SUNDAY NIGHT THROUGH THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY ANY ICE ACCRETION REPORTS TO THE STERLING FORECAST OFFICE.
The national radar mosaic for the moment the first event began.
6 winter weather. Local standard time, as filed.
A trace of ice was reported at Estaline.
A trace of ice was reported at Estaline.
A trace of ice was reported at about five miles northeast of Winchester.
A trace of ice was reported at Monterey.
A trace of ice was reported near Bridgewater.
A trace of ice was reported near Woodstock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272542, 272543, 272544, 272545, 272546, 272547.